# SDR QMLA2016061716068

- Difficulty date: June 17, 2016
- Submitted: June 20, 2016
- Operation: Air carrier
- Aircraft: N803CF
- Make and model: Agusta A119
- Aircraft serial: 14538
- Aircraft time: 4,364 hours, 11,149 cycles
- Engine: Pwa PT6B37A
- Engine time: 4,814 hours, 10,636 cycles
- System (JASC): 2312 · VHF Communications System
- Part: Transceiver
- Part number: AR4201
- Part serial: 13836
- Condition: Failed
- Location: Vhf Comm
- Stage of operation: AA
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING AN IFT AT APPROXIMATELY 1 MINUTE OUT FROM LANDING A SPARK/FLASH WAS NOTICED FROM THE DASH AND A SMALL AMOUNT OF SMOKE WAS NOTICED COMING OUT OF THE TOP OF THE GLARE SHIELD THROUGH SOME VENTS IMMEDIATELY FOLLOWED BY AN ELECTRICAL BURNING ODOR.  A QUICK LOOK AT THE GAUGES, THE PILOT NOTICED A COMM 2 FAILURE AND TURNED IT TO THE OFF POSITION IMMEDIATELY.  NO FURTHER SIGN OF FIRE WAS EVIDENT.  PILOT USED THE COCKPIT VENTS TO EXHAUST THE CABIN OF THE ODOR AND MADE AN IMMEDIATE DIVERSION FOR AIRPORT A SHORT 3 MINUTE FLIGHT AWAY NOTIFYING THE CREW WE WOULD HAVE TO MAKE ARRANGEMENTS FOR THE PATIENT TO GO BY AMBULANCE FROM THE AIRPORT.  A NORMAL SHUTDOWN PROCEDURE WAS APPLIED.  ALL CREW MEMBERS SAFELY EXITED THE ACFT WITH NO FURTHER INCIDENT.  AFTER DISASSEMBLY OF GLARE SHIELD TO VERIFY THAT THERE WAS NOT ANY BURNED WIRING, IT WAS DETERMINED THAT THE COMM 2 RADIO HAD FAILED.
